ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community

ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community (http://www.addforums.com/forums/index.php)
-   ADDiction & Substance Abuse (http://www.addforums.com/forums/forumdisplay.php?f=78)
-   -   Sorry I'm just scared (http://www.addforums.com/forums/showthread.php?t=188903)

Charmcityguy22 11-12-17 11:45 PM

Sorry I'm just scared
 
So it's been exactly 7 weeks of off and on Ativan use for severe anxiety,I was taking 0.5 mgs as need then stepped up.to 1mg as needed,at first the 1mg made me feel very drunk like and just out of it,after a few weeks it just made my anxiety symptoms go away without the drunkness and out of it feeling.my last dose was yesterday.

I took a 1mg dose as I went on a family trip for the day and did not want to have an axiety/panic attack and have to go to the ER.im wondering if 7 weeks of as needed use of 1mg once daily or 0.5 mgs 1 daily is enough to cause withdrawal or sezuire's,should I taper from this med when I see my doctor on Wednesday I'll ask him to taper me or should I be fine cold turkey,I was not using the ativan for rec use but for symptoms of anxiety and panic that sent me to the ER.i know y'all are not doctors but actually people with experiance.oh by the way,if weight matters I'm 126 pounds.

I was taking Concerta daily for ADHD and that was ramping up the anxiety/panic. But do you all think 7 weeks is enough to cause withdrawal as I don't have anymore doses to wean myself off.i never needed to take a 0.5 dose or 1mg dose more than once a day.i also take L theanine daily to help with the anxiety.sorry I'm just scared of building a tolerance,as I've used it the past but one day years and years ago.if I need to ween I'll email my doctor.but today I didn't feel bad as i did not take a dose

Fraser_0762 11-13-17 12:29 AM

Re: Sorry I'm just scared
 
1mg of Ativan a day isn't anywhere near a high enough dose to cause seizures on withdrawal. It is commonly prescribed in dosages of 2-3mgs taken 2-3 times per day.

So you can relax, you'll be fine. :)

If you do have any withdrawal effects, then they'll be pretty mild. Perhaps a slight increase in your stress and anxiety levels, but that's about it.

sarahsweets 11-13-17 04:56 AM

Re: Sorry I'm just scared
 
What did your doctor direct you to do to stop this mediciation?

Charmcityguy22 11-13-17 09:27 AM

Re: Sorry I'm just scared
 
He told me just to stop cold turkey,it was my PDoc but I since left home for personal reasons,I'm now working with my primary care doctor.and he told me if I wanted to taper I could but 7 weeks was not enough to need to taper but I'm just scared he is wrong.

Charmcityguy22 11-13-17 09:28 AM

Re: Sorry I'm just scared
 
And thank you Fraser you put my mind at ease and Sarah sorry to post twice

Little Missy 11-13-17 10:10 AM

Re: Sorry I'm just scared
 
If it works for your anxiety I would not stop taking it. Is that an option for you?

Charmcityguy22 11-13-17 11:03 AM

Re: Sorry I'm just scared
 
It is not,my doctor does not want me.to continue taking it as it's addictive,he did prescribe Buspar for me to try.as well I don't have anymore doses but can talk to my doctor on Wednesday.

SuperSparks 04-17-18 05:53 PM

Re: Sorry I'm just scared
 
Quote:

Originally Posted by Fraser_0762 (Post 1972551)
1mg of Ativan a day isn't anywhere near a high enough dose to cause seizures on withdrawal. It is commonly prescribed in dosages of 2-3mgs taken 2-3 times per day.

So you can relax, you'll be fine. :)

If you do have any withdrawal effects, then they'll be pretty mild. Perhaps a slight increase in your stress and anxiety levels, but that's about it.

It can cause withdrawal that can be severe even at lower doses. Shorter acting benzodiazepines are not as bad.

Being on Ativan on and off for 7 weeks is some time. Several doctors have told me they won't prescribe it for more than 6 weeks in a row to avoid this problem. In those 6 weeks they tell me, they typically stabilize their patient whilst other drugs tend to kick in (Zoloft is a fine example).

Two things to keep in mind with Ativan is that the more you stay on it, the heavier the withdrawal is, and two, withdrawal is not to be taken lightly with all benzodiazepine class drugs. They can be very severe should they occur.

To shed the panic attacks from the moment, there's also the option for a short-fast acting benzodiazepine such as Xanax, which in my subjective experience is great for handling panic attacks.


All times are GMT -4. The time now is 04:56 AM.

Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums